# SDR ARWA981219

- Difficulty date: December 23, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N8968U
- Make and model: Doug DC-8-62
- Aircraft serial: 46069
- Engine: Pwa JT3D7
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear Box
- Part number: 777550
- Condition: Leaking
- Location: Nr 4 Engine
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

MIA - FLT 941 - DURING CLIMB, FL 210, NR 4 ENGINE OIL PRESSURE DROPPED TO 35 PSI, PULLED POWER LEVEL BACK TO A LOWER POWER SETTING AND PRESSURE DROPPED TO 30 PSI OIL PRESSURE, LIGHT ILLUMINATED PULLED POWER LEVEL BACK TO IDLE, PRESSURE DROPPED DOWN TO 20 PSI OIL TEMP 120 DEGREES WITHIN LIMITS, OIL QTY NORMAL.  ALL OTHER ENGINE PARAMETERS NORMAL.  PERFORMED PRECAUTIONARY ENGINE SHUTDOWN ABNORMAL CHECKLIST N1, 18 PERCENT, N2 22 PERCENT, OIL PRESSURE 3 PSI WHILE ENGINE WINDMILLING .  REMOVED AND REPLACED NR 4 ENGINE GEAR BOX ASSY IAW PWA MM JT3D-7 72-00 OPG 458 AND DC8 MM 70:30-5 AND 70-30-56 WORK C/W BY IAL PERSONNEL, GEAR BOX INSTALLATION SEE C/C NO 81379 NR 1 OPS AND LEAK CHECK ALL ACCESSORIES COMPONENTS ATTACH
